Alert archive / Indiana / Beach Hazards Statements in 2023
Beach Hazards Statement 4, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Jun 26, 2023, 3:33 AM CDT for LaPorte County, Indiana; Berrien County, Michigan. It took effect at Jun 26, 2023, 1:00 PM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2023, 3:33 AM CDT (08:33 UTC)
- In effect from
- Jun 26, 2023, 1:00 PM CDT
- Expired
- Jun 28, 2023, 1:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Northern Indiana
Counties LaPorte County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087 WHUS43 KIWX 260833 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 433 AM EDT Mon Jun 26 2023 MIZ177-261645- /O.NEW.KIWX.BH.S.0004.230626T1800Z-230628T0600Z/ Northern Berrien- 433 AM EDT Mon Jun 26 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...Dangerous swimming conditions are expected. Waves of 2 to 3 feet will build to 3 to 4 feet this afternoon. Moderate to strong rip and structural currents are expected this afternoon and evening. Life-threatening conditions are expected later tonight into Tuesday night, with waves building to 5 to 8 feet. Strong rip, structural, and longshore currents are expected. Piers will be heavily swamped by waves Tonight into Tuesday night. * WHERE...Northern Berrien county. * WHEN...From 2 PM EDT this afternoon through late Tuesday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ MIZ277-261645- /O.NEW.KIWX.BH.S.0004.230627T0000Z-230628T0600Z/ Southern Berrien- 433 AM EDT Mon Jun 26 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...Life-threatening swimming conditions expected from late tonight into Tuesday night. For early this evening, expect waves of 2 to 4 feet and moderate rip and structural currents. Waves of 3 to 5 feet late tonight increase to 4 to 7 feet Tuesday into Tuesday night. Strong rip, structural, and longshore currents are expected. Piers will be heavily swamped by waves from late tonight into Tuesday night. * WHERE...Southern Berrien county. * WHEN...From this evening through late Tuesday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-261645- /O.NEW.KIWX.BH.S.0004.230627T0600Z-230628T0600Z/ Northern La Porte- 333 AM CDT Mon Jun 26 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... * WHAT...Life-threatening swimming conditions expected from late tonight into Tuesday night. Waves 3 to 5 feet late tonight will build to 4 to 7 feet Tuesday into Tuesday night. Strong rip, structural, and longshore currents are expected. Piers will be heavily swamped by waves from late Tonight into Tuesday night. * WHERE...Northern La Porte county. * WHEN...From late tonight through late Tuesday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
8 follow-up statements
586 WHUS43 KIWX 261534 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1134 AM EDT Mon Jun 26 2023 MIZ177-262345- /O.CON.KIWX.BH.S.0004.230626T1800Z-230628T0600Z/ Northern Berrien- 1134 AM EDT Mon Jun 26 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... * WHAT...Dangerous swimming conditions are expected. Waves of 2 to 3 feet will build to 3 to 4 feet this afternoon. Moderate to strong rip and structural currents are expected this afternoon and evening. Life-threatening conditions are expected later tonight into Tuesday night, with waves building to 5 to 8 feet. Strong rip, structural, and longshore currents are expected. Piers will be heavily swamped by waves Tonight into Tuesday night. * WHERE...Northern Berrien county. * WHEN...Through late Tuesday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ MIZ277-262345- /O.CON.KIWX.BH.S.0004.230627T0000Z-230628T0600Z/ Southern Berrien- 1134 AM EDT Mon Jun 26 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...Life-threatening swimming conditions expected from late tonight into Tuesday night. For early this evening, expect waves of 2 to 4 feet and moderate rip and structural currents. Waves of 3 to 5 feet late tonight increase to 4 to 7 feet Tuesday into Tuesday night. Strong rip, structural, and longshore currents are expected. Piers will be heavily swamped by waves from late tonight into Tuesday night. * WHERE...Southern Berrien county. * WHEN...From 8 PM EDT this evening through late Tuesday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-262345- /O.CON.KIWX.BH.S.0004.230627T0600Z-230628T0600Z/ Northern La Porte- 1034 AM CDT Mon Jun 26 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... * WHAT...Life-threatening swimming conditions expected from late tonight into Tuesday night. Waves 3 to 5 feet late tonight will build to 4 to 7 feet Tuesday into Tuesday night. Strong rip, structural, and longshore currents are expected. Piers will be heavily swamped by waves from late Tonight into Tuesday night. * WHERE...Northern La Porte county. * WHEN...From late tonight through late Tuesday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
205 WHUS43 KIWX 261959 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 359 PM EDT Mon Jun 26 2023 MIZ177-270400- /O.CON.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Northern Berrien- 359 PM EDT Mon Jun 26 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... * WHAT...Life-threatening conditions are expected through late Tuesday night. Waves building to 4 to 7 feet Tuesday then subsiding late Tuesday night. Strong rip, structural, and longshore currents are expected. Piers will be heavily swamped by waves through late Tuesday night. * WHERE...Northern Berrien county. * WHEN...Through late Tuesday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ MIZ277-270400- /O.CON.KIWX.BH.S.0004.230627T0000Z-230628T0600Z/ Southern Berrien- 359 PM EDT Mon Jun 26 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE TUESDAY NIGHT... * WHAT...Life-threatening conditions are expected tonight through late Tuesday night. Waves building to 4 to 7 feet Tuesday then subsiding late Tuesday night. Strong rip, structural, and longshore currents are expected. Piers will be heavily swamped by waves tonight through Tuesday night. * WHERE...Southern Berrien county. * WHEN...From 8 PM EDT this evening through late Tuesday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-270400- /O.CON.KIWX.BH.S.0004.230627T0600Z-230628T0600Z/ Northern La Porte- 259 PM CDT Mon Jun 26 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT TUESDAY THROUGH LATE TUESDAY NIGHT... * WHAT...Life-threatening conditions are expected late tonight through late Tuesday night. Waves building to 4 to 7 feet Tuesday then subsiding late Tuesday night. Strong rip, structural, and longshore currents are expected. Piers will be heavily swamped by waves late tonight through late Tuesday night. * WHERE...Northern La Porte county. * WHEN...From 1 AM CDT Tuesday through late Tuesday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
057 WHUS43 KIWX 270141 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 941 PM EDT Mon Jun 26 2023 MIZ177-271000- /O.CON.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Northern Berrien- 941 PM EDT Mon Jun 26 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... * WHAT...Life-threatening conditions are expected through late Tuesday night. Waves building to 5 to 8 feet Tuesday then subsiding late Tuesday night. Strong rip, structural, and longshore currents are expected. Piers will be heavily swamped by waves through late Tuesday night. * WHERE...Northern Berrien county. * WHEN...Through late Tuesday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ MIZ277-271000- /O.CON.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Southern Berrien- 941 PM EDT Mon Jun 26 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... * WHAT...Life-threatening conditions are expected through late Tuesday night. Waves building to 5 to 8 feet Tuesday then subsiding late Tuesday night. Strong rip, structural, and longshore currents are expected. Piers will be heavily swamped by waves through late Tuesday night. * WHERE...Southern Berrien county. * WHEN...Through late Tuesday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-271000- /O.CON.KIWX.BH.S.0004.230627T0600Z-230628T0600Z/ Northern La Porte- 841 PM CDT Mon Jun 26 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT TUESDAY THROUGH LATE TUESDAY NIGHT... * WHAT...Life-threatening conditions are expected through late Tuesday night. Waves building to 5 to 7 feet Tuesday then subsiding late Tuesday night. Strong rip, structural, and longshore currents are expected. Piers will be heavily swamped by waves through late Tuesday night. * WHERE...Northern La Porte county. * WHEN...From 1 AM CDT Tuesday through late Tuesday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
675 WHUS43 KIWX 270758 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 358 AM EDT Tue Jun 27 2023 MIZ177-271600- /O.CON.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Northern Berrien- 358 AM EDT Tue Jun 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern Berrien county. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ MIZ277-271600- /O.CON.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Southern Berrien- 358 AM EDT Tue Jun 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Southern Berrien county. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-271600- /O.CON.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Northern La Porte- 258 AM CDT Tue Jun 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern La Porte county. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
795 WHUS43 KIWX 271447 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1047 AM EDT Tue Jun 27 2023 MIZ177-272300- /O.CON.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Northern Berrien- 1047 AM EDT Tue Jun 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern Berrien county. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ MIZ277-272300- /O.CON.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Southern Berrien- 1047 AM EDT Tue Jun 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Southern Berrien county. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-272300- /O.CON.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Northern La Porte- 947 AM CDT Tue Jun 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern La Porte county. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
068 WHUS43 KIWX 272032 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 432 PM EDT Tue Jun 27 2023 MIZ177-280445- /O.CON.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Northern Berrien- 432 PM EDT Tue Jun 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern Berrien county. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ MIZ277-280445- /O.CON.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Southern Berrien- 432 PM EDT Tue Jun 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Southern Berrien county. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-280445- /O.CON.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Northern La Porte- 332 PM CDT Tue Jun 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...Northern La Porte county. * WHEN...Until 1 AM CDT Wednesday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
090 WHUS43 KIWX 280133 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 933 PM EDT Tue Jun 27 2023 MIZ177-280600- /O.CON.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Northern Berrien- 933 PM EDT Tue Jun 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. * WHERE...Northern Berrien county. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ MIZ277-280600- /O.CON.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Southern Berrien- 933 PM EDT Tue Jun 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. * WHERE...Southern Berrien county. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-280600- /O.CON.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Northern La Porte- 833 PM CDT Tue Jun 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. * WHERE...Northern La Porte county. * WHEN...Until 1 AM CDT Wednesday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
720 WHUS43 KIWX 280620 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 220 AM EDT Wed Jun 28 2023 INZ103-MIZ177-277-280730- /O.EXP.KIWX.BH.S.0004.000000T0000Z-230628T0600Z/ Northern La Porte-Northern Berrien-Southern Berrien- 220 AM EDT Wed Jun 28 2023 /120 AM CDT Wed Jun 28 2023/ ...BEACH HAZARDS STATEMENT HAS EXPIRED... Conditions have subsided to moderate swim risk criteria. Breaking waves and currents are still expected through morning. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Jun 26, 3:16 AM CDT, 17 minutes earlier.
Area forecast discussion, Jun 26, 3:16 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
416 AM EDT Mon Jun 26 2023
.SYNOPSIS...
Issued at 416 AM EDT Mon Jun 26 2023
Cool, cloudy and breezy conditions are expected today and Tuesday
with numerous showers also expected today. Warmer weather returns
for the second half of the week along with periodic chances for
showers and storms.
&&
.SHORT TERM...(Today and Tonight)
Issued at 416 AM EDT Mon Jun 26 2023
Vertically stacked low pressure system will pinwheel through the
Great Lakes this period. Sharply cyclonic flow throughout much of
the column will support at least isolated showers through late this
evening. An uptick in shower activity is expected for the afternoon
as more prominent vort max rotates through the area and capitalizes
on some weak diurnal instability. Maintained a low chance thunder
mention given some pockets of up to 500 J/kg SBCAPE (mainly in our
southern half) but lapse rates are very poor and highs will top out
in the 70s for most locations. Strong storms are not expected and
even lightning should remain widely scattered. WNW winds will gust
around 25 mph today given a decent gradient from 997mb low over
Michigan. Showers will gradually taper off late tonight as upper low
starts to pull away and diurnal instability is lost. Anticipate
primarily dry conditions by 06Z with just a few isolated sprinkles
lingering in our east. Cloudy skies and steady wind will keep lows
around 60F.
On Lake Michigan beaches, steady WNW winds will generate 2-4 ft
waves by early afternoon in northern Berrien County. Wave
directions nearly perpendicular to shore, along with high waves
overnight and water level fluctuations will lead to dangerous
swimming conditions this afternoon despite only 2-4 ft waves. Have
therefore issued a Beach Hazards Statement beginning at 18Z for
northern Berrien and expanding south through the evening as winds
veer NW and waves increase. Very dangerous swimming conditions
are expected for all SE Lake Michigan beaches on Tuesday as waves
climb to 5-8 ft.
&&
.LONG TERM...(Tuesday through Sunday)
Issued at 416 AM EDT Mon Jun 26 2023
Upper low steadily pivots east on Tue with slowly increasing dry air
and subsidence from west to east. Again expect primarily dry
conditions save for an isolated sprinkle in our east where moist,
cyclonic flow will linger. Thermal trough remains in place though
with a brisk northwest wind and 850mb temps hovering around 11C.
Clouds may scatter late in the day but this will not have much
effect and expect highs to remain in the low/mid 70s. Tue night
will drop to near 50F as winds relax and skies clear.
Wed will be a transition day as midlevel ridge axis and associated
surface high move east of our area. Dry conditions are expected with
a return to more seasonable temps. More importantly this will mark
the arrival of a more active pattern to end the week. Stout
mid/upper ridge sets up over the Southern Plains/Gulf Coast with
another upper low moving into the northern Great Lakes. Largely
zonal flow anticipated in between for our area with several weak
shortwaves riding over the ridge. A return to stronger W/SW flow
aloft will also bring increasing moisture/instability especially
with potential for an EML to move into the region. First round of
convection could come as early as Wed night with periodic storms
possible Thu-Sat. Unfortunately it is far too early to nail down any
specifics in this messy pattern...resulting in broad, low chance
PoP's through the period. While some rain is certainly possible
during this time, there will probably be more dry periods than wet.
Will continue to nail down details in coming forecasts. Dry NW flow
currently looks to return Sun.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 223 AM EDT Mon Jun 26 2023
Predominantly MVFR to VFR conditions expected at the TAF sites
with cyclonic flow aloft/at the surface, with periods of IFR
conditions possible at times (particularly late). The upper level
low/surface low centered over Lower Michigan this morning will
drift eastward with time through the period, eventually reaching
Lake Huron by 6z Tue. With each passing wave rotating around the
upper low we have renewed chances for scattered showers through
later this evening, and the timing is difficult to pin down in the
TAF because of their disparate nature. Kept VCSH at least through
a majority of the time, trying to narrow down the best window for
lower ceilings/visibilities with mentions of -SHRA. There are low
chances for thunderstorms, most likely at KFWA this afternoon so
have a VCTS in for the 18-01z period (left out at KSBN for now).
Beyond that, saturated surface air and continued rain chances
leave us at risk of BR development and patchy IFR conditions at
least through the day, then deteriorating to low end MVFR/IFR
after 01z at both sites as the inversion sets up.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement from late tonight through late Tuesday
night for INZ103.
MI...Beach Hazards Statement from 2 PM EDT this afternoon through
late Tuesday night for MIZ177.
Beach Hazards Statement from this evening through late Tuesday
night for MIZ277.
OH...NONE.
LM...Small Craft Advisory from 11 AM this morning to 2 AM EDT
Wednesday for LMZ043-046.
&&
SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...MCD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jun 26, 3:23 AM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 423 AM EDT Mon Jun 26 2023 INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216- MIZ078>081-OHZ001-002-004-005-015-016-024-025-270830- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 423 AM EDT Mon Jun 26 2023 /323 AM CDT Mon Jun 26 2023/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. There is a low chance for thunderstorms this afternoon but severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional thunderstorms are possible Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ177-270830- Northern Berrien- 423 AM EDT Mon Jun 26 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ277-270830- Southern Berrien- 423 AM EDT Mon Jun 26 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ103-270830- Northern La Porte- 323 AM CDT Mon Jun 26 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-270830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 423 AM EDT Mon Jun 26 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:07 PM CDT | Special Weather Statement | IWX | Allen, DeKalb, Huntington | 53 min |
| Jun 25, 8:21 PM CDT | Special Weather Statement | IWX | Jay | 54 min |
| Jun 26, 2:52 AM CDT | Small Craft Advisory | IWX | 46 hr |
Nearby
Beach Hazards Statements in Indiana, 2023Beach Hazards Statements in Michigan, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.